NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
High Blood Pressure
High Blood Pressure Headache
A week ago I had a spell of high blood pressure for 2and 1/2 days with a maximum pressure of 150/84. Normally my Bp is controlled with Betazok 200mg and cozaar 100mg daily. The blood pressure returned to normal and is now less than 120/80 daily and less than 125/75 in the night. However, I have experienced a slight head pressure and minor dizzyness all day for over one week. Is this a cause for concern?. Tylenol will most of the time eliminate or minimize the symptoms. I have had over 6 of these blood pressure spells where it will rise high then return to normal in a few days. I am 59 years old. A year ago I had a very high rise of 199/110 and was checked at the hospital. IT seems the spells come and go with no explanation. This is the first time I have had any lingering problem after the high bp fluctiation. Could the medication cause the problem? I haveebeen on the medication for over 6 months. Any ideas are appreciated.
It appears that your blood pressure is in general well controlled on your current medication. It is unlikely that your headaches are related to your blood pressure. Both Betazok and Cozaar as are usually well tolerated, but an unusual side effect is always possible.
Most headaches are self limited and benign. However, there are a few signs that a headache could be due to a more serious underlying disorder:
- "Worst headache ever"
- Headache lasting several days or weeks, esp. when getting worse
- Headache with fever or vomiting
- Headache induced by cough, bending or lifting
If none of these are present, it is probably safe to wait and see if the symptoms subside on their own.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati